Doctor insights on:
How To Wean Yourself Off Of Blood Pressure Medicine
YES: A possibility depending on the cause of your hypertension. Frequently lifestyle changes like a healthy diet, weight loss, exercise, alcohol in moderation and smoking cessation allow one to decrease the amount of medications or potentially stop them. See your doctor for a specific plan of treatment. ...Read more
Blood pressure is a measurement of the force placed on the blood vessels and is comprised of the "systolic" pressure (the top number on a blood pressure meter) which is the peak pressure when the heart is pumping, and the "diastolic" pressure (the bottom number on a blood pressure meter) which is the pressure during the resting phase ...Read more
Is it possible to ever get off blood pressure medicine? What tests need to be done to know the cause of high blood pressure?
Is amlodipine addictive? Every time I try to wean off it to switch to another medicine, blood pressure spikes. How safe and widely used is it.
Very safe: Norvasc (amlodipine) (amlodopine) is very effective and has a proven safety profile. It is not addicting, but I suspect your blood pressure goes up when yous top it, because you indeed have high blood pressure that needs treatment. Continue to be seen by your doctor and get periodic examinations including blood pressure readings to assure your hypertension is treated well. Best wishes. ...Read more
My dad was put on blood pressure medicine a few weeks ago. It has not lowered his bp. He has felt weak and dizzy since. Should he be taken off it?
Lack of BP effect: Your dad should speak to his physician (p) about both of his problems, being weak, dizzy and not being under good BP control with his meds. He shouldn't stop his meds without speaking to his p. If his BP did not drop, why is he weak and dizzy? If this severe, get him to an er. If not, have him see his physician for an examination and blood work. Things unrelated to his meds may be present. ...Read more
Since it gave me more lung congestion, my doctor took me off coversyl. Will all blood pressure medicine give me congestion? Thanks.
There are many: It depends on the drug used to treat it. ...Read more
I am out of blood pressure medicine and I can't get in to see my doctor till June 2 and I'm having some swelling in my feet and ankles what can I do.
Overdose?: Depends upon the type of blood pressure medication. All can cause low blood pressure - and - Generally with the beta blockers and calcium channel blockers you can see very low heart rates and syncope. Overdose of diuretics can cause dehydration and kidney damage. Overdose of ACEI / ARB can cause kidney damage. There are many other meds to be considered but not enough space to detail here. ...Read more
Ace Inhibitor: Ace inhibitors are the most common cause of cough with BP medications. It is caused by an elevation of bradykinin. The side effect is much more common than published numbers suggest. In rare instances angioedema or swelling of lips and larynx can result which is considered a medical emergency. ...Read more
Check BP frequently: If below 100 mm of Hg, drink plenty of fluids, keep recumbent position for at least 8-12 Hrs. If symptomatic or concerned go to ER. ...Read more
Photosensitivity: Some hypertensive medictions can cause a reaction with sunlight leading to a burn like rash. This is more common with hctz (hydrochlorothiazide) and furosemide. Some of the calcium channel blockers have been implicated. Sun block helps. It is impractical to avoid the sun altogether as so many of the population have high blood pressure. ...Read more
Unless you know what is actually in the pill (and you do not) and the drug has been thoroughly tested for safety and efficacy (which it has not) do not chance it.
We do not know what is in these herbal remedies, we do not know what they will do, what they are adulterated with, how much of the unknown stuff or claimed stuff is in there. Don't use them (was I clear?). ...Read more
Flushing and BP meds: You should speak to your doctor about your problem and see if your medicine can be changed. There are a multitude of BP meds on the market and I quite certain that one can substituted for the medicine that is giving you problems. Give your physician call and get your problem resolved. Good luck. ...Read more
Yes but: Avoid claritin-d as decongestants can increase bp. ...Read more
Depends: We have many excellent blood pressure drugs available, but the onset of action and the time to stable response varies with the drug class and the specific drug. It has to do with pharmacologic and physiologic "half life" that is known. Some drugs have rapid onset but some may take many weeks. Compounding this is that combination agents are used to minimize side effects, adding complexity. ...Read more
No interactions: Although grapefruit does have interactions with some drugs it does not appear that mail is one of them. ...Read more
What happens if someone stops taking there high blood pressure medicine for 3 days what will happen?
Depends upon meds: Usually if a patient stops his antihypertensives for several days his or her BP will become elevated again. Certain antiypertensives have a long half-life and take days to be completely eliminated from the body. Certain medications should absolutely not be stopped abruptly as this causes rebound accelerated hypertension. Clonidine and beta blockers are notorious for rebound hypertension. ...Read more
If once prescribed high blood pressure medicine, can a person be weened from the medicine over time or are they stuck taking it. ..
BP med duration: If one's hypertension (hbp) is "essential" hypertension it is quite likely that one will need lifelong therapy if no changes are made in that person's life style. Some people can lose their hbp with weight loss and/or cessation of smoking. If the hbp is secondary, treatment of the cause of it can resolve the cause of hbp. A physician needs to be seen to answer your question. ...Read more
Can I take semenax if im taking blood pressure medicine. My blood pressure is 140/90 and its only a 5mg pill for my blood pressure?
Don't take semenax!: I am admittedly very highly suspect of non-fda approved "supplements" like semenax. This is an over the counter supplement which purportedly increases semen volume. A review of the website shows they won't list their active ingredients. Such products are likely to be overpriced vitamins, scams or fraud and could be dangerous. If you are having problems with sex, I encourage you to see your doc! ...Read more
Which blood pressure medicine is safe for taking long terms, amlodepine or talmisartan or others with less side effects I m 38 years old.
Both: Both are excellent for long term treatment. Amlodipine at 5 mg rarely causes side effects while at 10 mg, a significant percent of users may discover that their legs swell (harmlessly). Use whichever one costs less for you. ...Read more
My husband is 77 years old he's already on blood pressure medicine but lately his blood pressure has been 101/59 somtimes lower and been tired. Bad?
Low BP and fatigue: Call his doctor and get his advice. He would also need to have a blood test taken to make sure he is not anemic, which can cause low BP and fatigue. After an evaluation by his physician, he may need to cut back on his BP meds if everything else is normal. Good luck. ...Read more
I'm on blood pressure medicine. Why does it say not to get prolong exposure to the sun or artificial sun? Is it ok to lay in tanning bed 10-15mins?
Effective BP med: There is no simple answer to your question. All BP meds have their advantages and disadvantages. If you have diabetes with protein in your urine, you would be best treated for hbp with drugs such as an ace-i or arb. If you have some angina, you may be treated well with beta-blockers. Parents are different and it's up to them to have a discussion with their doctors to get the best regimen possible. ...Read more
Yes: Passionflower has been used since ancient times for anxiety and insomnia. Modern medical research has confirmed its safety and effectiveness. It may potentially interact with sedatives, blood thinners and MAO inhibitors but has no known interactions with blood pressure medicines. For more info see http://www. Umm. Edu/altmed/articles/passionflower-000267.Htm. ...Read more
- Talk to a doctor online
- How to wean yourself off wellbutrin?
- Weaning off oxycodone by yourself
- How to wean off atenolol?
- How to wean off effexor?
- How to wean off geodon?
- How to wean off xanax?
- How to wean off risperidone?
- How to wean off of prstiq?
- Weaning off blood pressure medication